MAUDE Adverse Event Report: SYNTHES GMBH SCREWDRIVER SHAFT STARDRIVE 165MM; SCREWDRIVERS

SYNTHES GMBH SCREWDRIVER SHAFT STARDRIVE 165MM; SCREWDRIVERS
Catalog Number 03.113.019
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2020, the screwdriver shaft was unable to engage with the screw recess.The surgeon used another screwdriver shaft in the set to complete the procedure.There was a surgical delay of one (1) minute.The procedure was successfully completed.Concomitant devices reported: unknown guides/sleeves/aiming: aiming arm (part# unknown, lot# unknown, quantity 1), unknown screws: trauma (part# unknown, lot# unknown, quantity 1).This report is for one (1) screwdriver shaft stardrive 165mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.Visual investigation: the received screwdriver shaft 3.5 t15 is in a used and worn condition.Especially the tip part is worn and twisted in clockwise direction.Further investigation has shown that 2mm of the twisted tip is broken off.The broken part is not returned for an evaluation.Dimensional inspection: because of the damages the complaint relevant dimensions cannot be checked to print specifications anymore.However the parts conformed to dimensional specifications at the time of manufacturing and passed inspection requirements.Document/specification review: the sub-component 60039479 is not lot tracked.Therefore the last three potential work orders that were produced prior to lot 9826288 were reviewed.The review has shown that with 1.4112 the correct material was used and that the hardness was within the specification per relevant drawing.Summary: the complaint condition is confirmed as the tip of the screwdriver shaft is broken off as well as twisted in clockwise direction.This production lot (9826288) was manufactured in february 2016 according to the specification.The parts conformed to dimensional specifications at the time of manufacturing and passed inspection requirements with no non-conformities reported.The correct material was used, and the hardness parameters were within the specifications.The screwdriver tip was strongly twisted before it was 2mm broke off, which indicates that it was exposed to very high torsional loads.Based on that it can be assumed that too much applied torque in combination with high lateral stress caused the breakage of the screwdriver tip.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected h3, h4, h6: a device history record (dhr) review was conducted: part number: 03.113.019, lot number: 9826288, manufacturing site: haegendorf, release to warehouse date: 18.Feb.2016.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SCREWDRIVER SHAFT STARDRIVE 165MM
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10878161
Report Number8030965-2020-09122
Device Sequence Number19584467
Product Code HXX
UDI-Device Identifier07611819369573
UDI-Public(01)07611819369573
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.113.019
Device Lot Number9826288
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2020
Initial Date Received by Manufacturer 10/27/2020
Supplement Date Received by Manufacturer12/14/2020
Initial Report FDA Received Date11/20/2020
Supplement Report FDA Received Date12/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - GUIDES/SLEEVES/AIMING: AIMING ARM; UNK - SCREWS: TRAUMA